Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 348, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 1, 2012, 4:25 PM CDT for Johnson County, Pulaski County, Union County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 1, 2012, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Pulaski County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 38 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS53 KPAH 012125 SVRPAH ILC087-153-181-012200- /O.NEW.KPAH.SV.W.0348.120801T2125Z-120801T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 425 PM CDT WED AUG 1 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JOHNSON COUNTY IN SOUTHERN ILLINOIS... NORTHEASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS... SOUTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS... * UNTIL 500 PM CDT. * AT 422 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF KARNAK...OR 8 MILES SOUTHWEST OF VIENNA...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN UNION...NORTHEASTERN PULASKI AND SOUTHWESTERN JOHNSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3734 8892 3728 8905 3738 8910 3743 8901 TIME...MOT...LOC 2124Z 334DEG 8KT 3735 8902 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:54 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 1, 2:54 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CDT WED AUG 1 2012 .UPDATE... ISSUED AT 254 PM CDT WED AUG 1 2012 ADJUSTED THE FORECAST TO ACCOUNT FOR THE LOCATION OF THE OLD BOUNDARY DELINEATED WELL BY RECENTLY DEVELOPED CONVECTION ACROSS THE PENNYRILE REGION OF WEST KENTUCKY. SPC HAS JUST ISSUED A WATCH WHICH WILL LIKELY NOT LAST LONG IN OUR FORECAST AREA...AS THE CURRENT STORMS SHOULD MOVE SOUTH OUT OF THE AREA IN THE NEXT HOUR OR TWO. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 239 PM CDT WED AUG 1 2012 CONTINUE TO HAVE LITTLE CONFIDENCE IN TEMPERATURE AND DEWPOINT FORECASTS IN THE NEAR TERM. WINDS ARE FORECAST TO TURN AROUND TO THE SOUTH OR SOUTHEAST ACROSS THE AREA THURSDAY...WHICH SHOULD ONLY PULL HIGHER DEWPOINTS BACK ACROSS THE ENTIRE AREA THROUGH THE DAY. THE ISSUE IS HOW HOT WILL WE GET. FIGURE THAT UPPER 90S TO AROUND A HUNDRED WILL BE SAFE EAST OF THE MISSISSIPPI RIVER...BUT CLOUDS MAY BE ON THE INCREASE ACROSS SOUTHEAST MISSOURI THROUGH THE DAY...AS THE MODELS TRY TO BRING SOME QPF INTO THAT AREA IN THE AFTERNOON. WILL SHAVE OFF A FEW DEGREES OVER THERE. WILL ONCE AGAIN HAVE HEAT INDICES IN THE 100 TO 105 RANGE OVER THE WESTERN HALF OF THE AREA THURSDAY AFTERNOON...AND WILL THEREFORE HOLD OFF ON AN ADVISORY AT THIS TIME. MOST MODELS BRING A WEAK MID/UPPER LEVEL IMPULSE EASTWARD THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY. KEPT POPS IN THE 40-50 PERCENT RANGE FOR THIS SYSTEM...WITH AN EMPHASIS WEST THURSDAY NIGHT AND EAST FRIDAY. DO NOT KNOW HOW MUCH INSTABILITY WILL BUILD UP FRIDAY WITH THE INCREASED CLOUDS...BUT BEST GUESS IS HEAT INDICES IN THE 100 TO 105 AT LEAST OVER THE WEST AGAIN ON FRIDAY. THEREFORE WOULD NOT BE SURPRISED TO SEE A STRAY SEVERE STORM FRIDAY AFTERNOON. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 254 PM CDT WED AUG 1 2012 NO BIG CHANGES ANTICIPATED TO THE CURRENT GRIDS...HOWEVER THERE WILL BE A SIGNIFICANT CHANGE IN THE WEATHER IN THE EXTENDED WITH GOOD CHANCE OF SIGNIFICANT RAIN AND COOLER TEMPS THROUGH THE WEEKEND. AT FIRST GLANCE THE LATEST RUN OF THE GFS GIVES THE APPEARANCE OF SOME CONVECTIVE FEEDBACK SATURDAY...HOWEVER ALTHOUGH POSITIONING VARIES THE ECMWF SUPPORTS THIS SCENARIO WITH LIMITED SUPPORT FROM THE LATEST NAM12 RUN. THERE IS ALSO GOOD AGREEMENT ON A COLD FRONT MOVING INTO AND STALLING OVER THE AREA BY SUNDAY. THIS FRONT HAS UPPER LEVEL SUPPORT AS A SHORT WAVE ROTATES THROUGH THE AREA SUNDAY. CURRENT TIMING WOULD SUGGEST BEST CHANCE NW OF THE OHIO RIVER SUNDAY MORNING AND SOUTH OF THE RIVER IN THE AFTERNOON. SO WOULD EXPECT THE BEST QPF TO BE IN CONJUNCTION WITH MAX HEATING IN THE AFTERNOON SOUTH OF THE RIVER. NEXT WEEK WE BEGIN TO WARM BACK THROUGH THE 90S AGAIN AS THE UPPER LEVEL RIDGE MEANDERS BACK INTO THE HEARTLAND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1236 PM CDT WED AUG 1 2012 WILL NEED A VFR CEILING AND VCSH AT KCGI INTO THE MIDDLE OF THE AFTERNOON...BUT FEEL THAT THE CLOUDS SHOULD SCATTER LATER THIS AFTERNOON. KPAH WILL GET A GLANCING BLOW FROM THE MID-LEVEL CLOUD SHIELD TRYING TO MOVE SOUTHEAST OUT OF MISSOURI. WINDS SHOULD BE NORTH UNDER 10KTS AT KEVV AND KOWB THIS AFTERNOON...WHILE SOUTH OF THE BOUNDARY WEST OR NORTHWEST WINDS UNDER 10KTS WILL PREVAIL. KCGI WILL BE CLOSE TO THE BOUNDARY...SO THEY MAY BECOME MORE NORTHERLY AT SOME POINT THIS AFTERNOON. WINDS SHOULD GO CALM TONIGHT AT ALL SITES. THE BEST MOISTURE WILL BE OVER KCGI...WHERE SOME MVFR FOG DEVELOPMENT WILL BE POSSIBLE TOWARD SUNRISE. OTHERWISE A LIGHT SOUTH OR SOUTHEAST WIND IS EXPECTED TO DEVELOP THROUGHOUT THE AREA BY MID-MORNING THURSDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM....KH AVIATION...DRS
Hazardous weather outlook, Aug 1, 3:11 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 311 PM CDT WED AUG 1 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 311 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE STORMS ARE EXPECTED IN AREAS ALONG AND SOUTH OF A LINE FROM SALEM TO ELKTON KENTUCKY LATE THIS AFTERNOON...WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING. OTHER STORMS WILL BE POSSIBLE ALONG AND SOUTH OF A LINE FROM PERRYVILLE MISSOURI TO EDDYVILLE ILLINOIS. A STRAY STRONG TO SEVERE STORM CANNOT BE RULED OUT IN THIS AREA LATE THIS AFTERNOON. ALL OF THE STORMS SHOULD MOVE TO THE SOUTH. THE STORMS SHOULD CLEAR WEST KENTUCKY BY 7 PM...BUT A FEW STORMS COULD LINGER INTO THE EVENING IN SOUTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS IS FORECAST EACH DAY FROM THURSDAY THROUGH SUNDAY...WITH THE BEST CHANCES ON FRIDAY AND AGAIN ON SUNDAY. A STRAY SEVERE STORM WILL BE POSSIBLE EACH AFTERNOON AND EVENING. HEAT INDICES WILL CONTINUE TO CLIMB INTO THE 100 TO 105 RANGE OVER PORTIONS OF THE AREA EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED OVER THE SOUTHERN PENNYRILE AND LAKES AREAS OF WEST KENTUCKY THIS AFTERNOON. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 16 min |
| Aug 1, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski, Union | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.